An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Perocet addiction

Discussion in 'Prescription Drugs' started by Stevie, Jan 15, 2020.

  1. Stevie

    Stevie Member

    Hey guys I'm new to this and hoping to have someone to relate with.
    I started doing percs about a year and a half ago.. not alot the max I do a day is 3. I need to get off them but experience the worst withdrawals.. anxiety, depression, restless legs. I'm to ashamed to talk to anyone about it so I'm battling this alone.
    I just want to get back to my normal self and not have my day centered around when I can do a perc, I feel like it will only get worse.
    Has anyone gotten off these successfully without methadone? Any tips on how to fight the withdrawal symptoms?
  2. DoxyMom

    DoxyMom Community Champion

    @Stevie I wonder if you are being honest about your use. Only 3 a day for 18 months should not cause the severe withdrawal. If it is then your mind is very powerful. You need to mentally prepare to get off. Try to taper by halting your use every few days. Eat healthy and take lots of supplements. Again are you sure you are only taking 3 a day. We are some of the word addicts here and there is no judgement.
  3. Stevie

    Stevie Member

    Yes it's only 3 a day but I sniff them. I do think alot of it has to do with my mind because I have anxiety and depression. When i sniff the drug it makes me feel more alive. Maybe my mind is making it worse then anything. What supplements would you recommend?
    Onceaddicted77 likes this.
  4. Onceaddicted77

    Onceaddicted77 Spam fighting Moderator & Realist Community Listener

    I'd recommend taking some tumeric supplements for the anti inflammatory antioxidant and antidepressant effects.

    It makes you feel more alive because you are suffering from mild anhedonia taking a low dose of opioids is like taking an antidepressant.

    The only cure for anhedonia is abstinence so your receptors and transmitters can rebalance.
    True concern likes this.
  5. Stevie

    Stevie Member

    Thank you for your advice. What you said by it acting as an anti depressant makes alot of sense, I have never thought of it like that.
  6. DoxyMom

    DoxyMom Community Champion

    Yes, our minds our powerful especially when it comes to opiates. Getting exercise helps too as that gets those endorphins going.
  7. Stevie

    Stevie Member

    I went to the gym steady for 2 years and when I started doing percs I lost interest in almost everything because I couldn't wait to get home and get high. I just started the gym again and am already feeling more motivated to get my health in check and get off them all together. I do believe that I am using them as an anti depressant more than anything. I really appricate your advice.
    Davers, DoxyMom, True concern and 2 others like this.
  8. Joshstillclean

    Joshstillclean Stupidity Exists - Fact.

    If heroin wasn't good for depression I wouldn't be a member of this site.
    Onceaddicted77 likes this.
  9. Stevie

    Stevie Member

    The feeling is euphoric theres really no other way to describe it. When it's not in your life anymore everything feels dull.
  10. True concern

    True concern Moderator

    I feel like an idiot,but I don't understand this comment at all
  11. DoxyMom

    DoxyMom Community Champion

    He's saying he wouldn't of gotten hooked and then had to find this site.
    Joshstillclean likes this.
  12. True concern

    True concern Moderator

    Thank you for explaining
  13. Davers

    Davers Community Champion

    3 10 mg a day ? or 3 7.5 's a day or '3, 5 mg tbs a day . OR 15 , 30 , 60 MG TABS ?
    Dose level and the amount taken makes for a wide range of WD Symptoms .

    Quit Now while yr ahead , As in May 2000 I'd take 2 - 5 MG Percs then by Nov 2001 I was taking all I could get , including Hydro , Darvacet , Demerol , morphine. T #3-4....any opiate.

    Please try to stop now .
    Onceaddicted77 likes this.
  14. Davers

    Davers Community Champion

    Oh Yes many many have overcome way worse amounts of opiates without methadone .
    Good Luck & stay strong.
    Onceaddicted77 likes this.
  15. Buterfly

    Buterfly Member

    Hi I’m new to this to, and know what you mean to keep in under wraps, but we need to find out info and have support so I’m glad I found this
  16. Buterfly

    Buterfly Member

    I have been on percoset for 10 years because of back pain. I had neck surgery with cage 2 years ago, then 10 months ago I had low back surgery with cage at 3 levels and now they want me to taper off of it. Which I think is a good idea but I have read scary stuff about withdrawing, like the longer you’ve been on the more severe symptoms and could be dangerous. I take 3 5mg a day, and I did try to taper off myself a while ago and horrible restlessly and leg restlesslness along with hearing my heart in my ears. I am 69 and have high BP along with being over weight . So I would like advice and positive feedback if any and info. I have delayed tapering because I’ve been sick with the flu/cold not virus, but do intend to drop to 2 in a couple of days just feeling anxious
    Thank you
  17. Onceaddicted77

    Onceaddicted77 Spam fighting Moderator & Realist Community Listener

    Hi @Buterfly Welcome to the forum. Normally time is not as significant as tolerance. People normally say time is a factor because tolerance goes up.

    But basically it all depends how far from homeostasis you are. Tolerance is a good indicator of what kind of withdrawl you will have. Withdrawl is nothing more than a stress response to cessation of the medicine.

    When i quit percocet I could take 35 10s a day. It was a horrible withdrawl because I didmt understand how my brain chemistry worked back then.

    If you taper down correctly you will barely even notice the stress response. I would drop down 2.5mgs off your mid day dose every 5 days and you should be good to go. You can do this! :) God bless ya
    True concern likes this.
  18. Buterfly

    Buterfly Member

    Or this week drop mid day dose all week to 1/2 then drop the whole mid day dose next week?
  19. Onceaddicted77

    Onceaddicted77 Spam fighting Moderator & Realist Community Listener

    Yes correct drop half a pill for 5 days starting now on your midday dose. Then drop 2.5 mgs off your morning dose after 5 days. 2nd week You would be at 2.5mg in the morning and 2.5 midday and 5mg at night. 3rd week drop 2.5mg off your night dose so now you would be at morning 2.5 midday 2.5 and night 2.5. Continue that in the same order. 2.5 morning 0 midday and 2.5 at night in your 4th week.

    If time is a factor try dropping every 3 days. I recommend atleast 4 days between taper but you may be fine after 3 days

    If its your supply that is the problem in 3 weeks youll have extras from the tapering to get through 4th and 5th week.
    Last edited: Mar 26, 2020
  20. Buterfly

    Buterfly Member

    I think this is what you mean.
    Thank you so much! You have made me feel so much better
    I usually start take 9:00 pm, 4 or 5 am than 2:00 pm. As night is most when I get my pain. I try to take 8 to 9 hours apart ( this last week) should I continue that many hours apart? And if I should start getting restless or restless leg symptoms what med do they usually give you ( clonidine)? Is that a safe one? Do you know?
    Thank you